Spacetime chaos in coupled map lattices

L. A. Bunimovich, Ya G. Sinai

Research output: Contribution to journalArticlepeer-review

233 Scopus citations


Coupled map lattices have been introduced for studying systems with spatial complexity. The authors consider simple examples of such systems generated by expanding maps of the unit interval (or circle) with some kind of diffusion coupling. It is shown that such systems have a symbolic representation by two-dimensional lattice models of statistical mechanics. The main result states that the Z2 dynamical system generated by space translations and dynamics has a unique invariant mixing Gibbs measure with absolutely continuous finite-dimensional projections. This measure is an analogy of the BRS measure constructed for finite-dimensional hyperbolic transformations.

Original languageEnglish (US)
Article number001
Pages (from-to)491-516
Number of pages26
Issue number4
StatePublished - 1988

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Spacetime chaos in coupled map lattices'. Together they form a unique fingerprint.

Cite this